# SDR 2014FA0000240

- Difficulty date: March 28, 2014
- Submitted: April 7, 2014
- Operation: General aviation
- Aircraft: N58AW
- Make and model: Cessna 414A
- Aircraft serial: 414A0276
- Aircraft time: 6,940 hours
- Engine: Cont TSIO520N
- Engine time: 214 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

ENGINE OVERHAULED ON MAY,08 2013, ENGINE FAILED ON FEB. 13, 2014 AT 6939.5 WITH LARGE AMOUNTS OF METAL CONTAMINATION, STEEL, FOUND IN ENGINE OIL FILTER.  REMOVED ENGINE FROM SERVICE AND SENT FOR REPAIR. RE-INSTALLED REPAIRED ENGINE MARCH 24, 2014 AT 6944.7 WITH O/H PROPELLER GOVERNOR, PROPELLER AND FLUSHED ALL OIL LINES AND COMPONETS.  ENGINE FAILED AND SHUTDOWN IN FLIGHT, MARCH 28, 2014 AT 6945.2 AFTER REPAIR. UPON INSPECTION, FOUND LARGE AMOUNT OF METAL CONTAMINATION IN OIL FILTER AND ENGINE CRANKSHAFT TRANSFER COLLAR AND CRANKSHAFT DAMAGE.
